Alert archive / South Carolina / Excessive Heat Warnings in 2011
Excessive Heat Warning 3, NWS Charleston, SC
NWS Charleston, SC issued this excessive heat warning at Aug 4, 2011, 12:20 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 2011, 12:20 PM EDT (16:20 UTC)
- Expired
- Aug 4, 2011, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, SC
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:03 PM EDT | EXCESSIVE HEAT 115 | 5 Nnw Huger, SC | THE WITHERBEE FIRE WEATHER RAWS SENSOR REPORTED A HEAT INDEX OF 115 DEGREES. |
| Aug 4, 3:55 PM EDT | EXCESSIVE HEAT 115 | 1 Wsw Moncks Corner, SC | A HEAT INDEX OF 115 DEGREES OBSERVED AT MONCKS CORNER MUNICIPAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1242 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
359 WWUS72 KCHS 041620 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1220 PM EDT THU AUG 4 2011 GAZ117>119-SCZ043>045-048>052-050000- /O.UPG.KCHS.HT.Y.0018.000000T0000Z-110805T0000Z/ /O.NEW.KCHS.EH.W.0003.110804T1620Z-110805T0000Z/ COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 1220 PM EDT THU AUG 4 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HAZARDS: HEAT INDEX VALUES OF 113 TO 117 DEGREES. SOME RELIEF IS POSSIBLE BY LATE AFTERNOON AS SCATTERED THUNDERSTORMS BEGIN TO DEVELOP AWAY FROM THE COAST. * IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY COULD CREATE HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ GAZ087-088-099>101-114>116-137>141-SCZ040-042-047-050000- /O.CON.KCHS.HT.Y.0018.000000T0000Z-110805T0000Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... LUDOWICI...HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN... ALLENDALE...HAMPTON...RIDGELAND 1220 PM EDT THU AUG 4 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS: HEAT INDEX VALUES OF 108 TO 113 DEGREES. SOME RELIEF IS POSSIBLE BY LATE AFTERNOON AS SCATTERED THUNDERSTORMS BEGIN TO DEVELOP AWAY FROM THE COAST. * IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY COULD CREATE HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
2 follow-up statements
738 WWUS72 KCHS 041920 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EDT THU AUG 4 2011 GAZ117>119-SCZ043>045-048>052-050530- /O.NEW.KCHS.HT.Y.0019.110805T1600Z-110806T0000Z/ /O.CON.KCHS.EH.W.0003.000000T0000Z-110805T0000Z/ COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 320 PM EDT THU AUG 4 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. * HAZARDS: HEAT INDEX VALUES OF 115 TO 120 DEGREES WILL CONTINUE THROUGH SUNSET. SOME RELIEF IS POSSIBLE BY LATE AFTERNOON AS SCATTERED THUNDERSTORMS BEGIN TO DEVELOP AWAY FROM THE COAST. HEAT INDICES AROUND 110 DEGREES ARE EXPECTED FRIDAY. * IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY COULD CREATE HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ GAZ087-088-099>101-114>116-137>141-SCZ040-042-047-050530- /O.NEW.KCHS.HT.Y.0019.110805T1600Z-110806T0000Z/ /O.CON.KCHS.HT.Y.0018.000000T0000Z-110805T0000Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... LUDOWICI...HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN... ALLENDALE...HAMPTON...RIDGELAND 320 PM EDT THU AUG 4 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. * HAZARDS: HEAT INDEX VALUES OF 108 TO 113 DEGREES WILL CONTINUE THROUGH SUNSET. SOME RELIEF IS POSSIBLE BY LATE AFTERNOON AS SCATTERED THUNDERSTORMS BEGIN TO DEVELOP AWAY FROM THE COAST. HEAT INDEX VALUES OF 107 TO 110 DEGREES ARE EXPECTED FRIDAY. * IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY COULD CREATE HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
712 WWUS72 KCHS 042343 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 743 PM EDT THU AUG 4 2011 GAZ117>119-SCZ043>045-048>052-050745- /O.EXP.KCHS.EH.W.0003.000000T0000Z-110805T0000Z/ /O.CON.KCHS.HT.Y.0019.110805T1600Z-110806T0000Z/ COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- INCLUDING THE CITIES OF...FORT MCALLISTER...SAVANNAH... TYBEE ISLAND...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 743 PM EDT THU AUG 4 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... * HAZARDS: HEAT INDEX VALUES FROM 105 TO 110 DEGREES WILL FALL BELOW 105 DEGREES AROUND 8 PM AND THE EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE. A HEAT ADVISORY REMAINS IN EFFECT FOR FRIDAY AFTERNOON. * IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY COULD CREATE HEAT RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUNSHINE...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ GAZ087-088-099>101-114>116-137>141-SCZ040-042-047-050745- /O.EXP.KCHS.HT.Y.0018.000000T0000Z-110805T0000Z/ /O.CON.KCHS.HT.Y.0019.110805T1600Z-110806T0000Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... LUDOWICI...HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN... ALLENDALE...HAMPTON...RIDGELAND 743 PM EDT THU AUG 4 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... * HAZARDS: HEAT INDEX VALUES FROM 105 TO 110 DEGREES WILL FALL BELOW 105 DEGREES AROUND 8 PM AND THE HEAT ADVISORY FOR TODAY WILL BE ALLOWED TO EXPIRE. ANOTHER HEAT ADVISORY REMAINS IN EFFECT FOR FRIDAY AFTERNOON. * IMPACTS: EXERTION OR PROLONGED EXPOSURE TO HEAT AND HUMIDITY COULD CREATE HEAT RELATED ILLNESS. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUNSHINE...AND CHECK IN ON RELATIVES AND NEIGHBORS. && $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this excessive heat warning went out at Aug 4, 10:17 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 4, 10:17 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1017 AM EDT THU AUG 4 2011
.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE WILL PERSIST INLAND THROUGH THE
WEEKEND. TROPICAL CYCLONE EMILY IS FORECAST TO MOVE INTO THE
SOUTHWEST ATLANTIC LATE THIS WEEK...BEFORE TURNING OFFSHORE OF THE
SOUTHEAST COAST EARLY NEXT WEEK. A COLD FRONT MAY APPROACH FROM THE
NW DURING THE EARLY AND MIDDLE PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONLY MINOR CHANGES ARE PLANNED WITH THE LATE MORNING UPDATE.
SATELLITE SHOWS QUITE A BIT OF DEBRIS CLOUDINESS MOVING THROUGH
THE REGION WITH STRONG INSOLATION NOTED WHERE CLOUDS ARE THIN OR
NON-EXISTENT. TEMPERATURES ARE STEADILY RISING DESPITE THE CLOUD
COVER AND ARE ALREADY NEAR 90 DEGREES IN SOME LOCATIONS PER 04/14Z
OBSERVATIONS. THICKER CLOUD COVER NOTED OVER THE CENTRAL GEORGIA...
THE CSRA AND THE CENTRAL SOUTH CAROLINA MIDLANDS ARE POISED TO
MOVE INTO THE INTERIOR AREAS OVER THE NEXT FEW HOURS. THIS WILL
LIKELY TEMPER THERMAL RISES SOMEWHAT AND DOES THROW SOME
UNCERTAINTY INTO HOW HIGH TEMPERATURES WILL PEAK THIS AFTERNOON.
WHAT IS AMAZING IS THAT SHORT TERM GUIDANCE STILL SUPPORTS HIGHS
REACHING 100-102 DEGREES DESPITE THE INCREASED CLOUD COVER...
WHICH MAY BE A TESTAMENT TO THE STRENGTH OF THE UPPER RIDGE. WILL
OPT TO NUDGE HIGH TEMPERATURES DOWN A DEGREE OR TWO FOR MOST
AREAS...BUT THE RECORDS AT BOTH THE CHARLESTON AND SAVANNAH
AIRPORTS WILL STILL BE CHALLENGED.
THE HEAT ADVISORY LOOKS ON TRACK AND HEAT INDICES WILL BE CLOSE TO
EXCESSIVE HEAT WARNING CRITERIA EAST OF INTERSTATE 95...ESPECIALLY
ALONG THE LOWER SOUTH CAROLINA COASTAL ZONES WHERE DEWPOINTS COULD
SURGE INTO THE UPPER 70S TO NEAR 80. A QUICK UPGRADE TO AN
EXCESSIVE HEAT WARNING MAY BE NEEDED OVER THE NEXT FEW HOURS...BUT
OUR CONFIDENCE IN REACHING 115 DEGREES IS NOT HIGH ENOUGH ATTM TO
JUSTIFY THE UPGRADE.
KCLX SHOWS A WELL DEFINED OUTFLOW BOUNDARY BISECTING THE FORECAST
AREA FROM SOUTHWEST-NORTHEAST. THIS BOUNDARY IS FORECAST TO SLOWLY
DOWN AND STALL ACROSS SOUTHEAST GEORGIA THIS AFTERNOON AND WILL
SERVE AS A FOCUS FOR TSTM DEVELOPMENT. IN ADDITION...SURFACE
OBSERVATIONS SHOW A LEE-SIDE TROUGH IS STEADILY MATURING ACROSS
CENTRAL GEORGIA AND THE MIDLANDS WHICH WILL ALSO HELP FOCUS TSTMS.
THE BETTER CHANCES FOR TSTM DEVELOPMENT WILL BE WEST OF INTERSTATE
95 WHICH IS WHERE OUR HIGHEST POPS WILL BE PLACED. WILL INCREASE
POPS TO 40 PERCENT ACROSS INTERIOR SOUTHEAST GEORGIA WHERE HIGH
RESOLUTION GUIDANCE SUPPORTS THE BEST CONVECTIVE COVERAGE.
MODIFIED 04/12Z CHS RAOB AND FORECAST SOUNDINGS SUPPORT A STRONGLY
UNSTABLE ATMOSPHERE BY MID-AFTERNOON FEATURING SBCAPES 4000-5000
J/KG WITH LI/S AS LOW AS -9C. THERE WILL BE A RISK FOR ISOLATED
SEVERE TSTMS WITH DCAPES IN EXCESS OF 1100 J/KG AND DELTA EPT/S
NEAR 32C SUPPORTING A RISK FOR DAMAGING WINDS. HCAPES NEAR 1100
J/KG COULD ALSO SUPPORT A RISK FOR MARGINALLY SEVERE HAIL...BUT
THIS APPEARS TO BE SECONDARY TO THE RISK FOR DAMAGING WINDS. WEAK
SHEAR SUPPORTS MORE OF A PULSE CONVECTIVE MODE WITH SHORT DURATION
ORGANIZATION POSSIBLE ALONG MESOSCALE BOUNDARY COLLISIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
TONIGHT...MODELS INDICATE SHOWERS AND THUNDERSTORMS COULD EASILY
LINGER INTO THE EARLY MORNING HOURS...ESPECIALLY ACROSS INLAND
PORTIONS OF SOUTHEAST GEORGIA. EXPECT ANOTHER WARM NIGHT WITH LOWS
IN TO UPPER 70S FOR MOST AREAS AND LOW 80S ALONG THE COAST.
FRIDAY...A WEAKNESS WILL PERSIST IN THE RIDGE ALOFT...DESPITE 500 MB
HEIGHTS AS HIGH AS 5920 METERS. WITH 850 MB TEMPS AS HIGH AS 21C WE
WILL AGAIN EXPERIENCE A HOT AND HUMID AIR MASS...AND OUR FORECAST
WILL SHOW TEMPS REACHING THE MID AND UPPER 90S AWAY FROM THE
BEACHES. ASSOCIATED DEW POINTS WILL BE IN THE MID AND UPPER
70S...WHICH WILL COMBINE FOR HEAT INDICES UP NEAR 110 DEGREES.
EXPECT ANOTHER HEAT ADVISORY TO BE ISSUED FOR ALL COUNTIES LATER
TODAY. WHILE THE HEAT WILL AGAIN BE OF GREAT CONCERN...THERE IS ALSO
THE POSSIBILITY OF ISOLATED SEVERE WEATHER. THE PROXIMITY TO A
TROUGH INLAND AND THE ANTICYCLONIC FLOW OF THE SUB TROPICAL RIDGING
FOUND OVER THE ATLANTIC...AIDED BY SOME UPPER LEVEL DIVERGENCE OUR
RAIN CHANCES LOOK TO BE ON THE INCREASE. PWATS WILL BE AS HIGH AS
2.2-2.3 INCHES...AND THERE IS HIGHER 850 MB THETA-E AIR IN PLACE.
SCATTERED POPS SEEM IN ORDER FOR LOCATIONS INLAND FROM US-17...WITH
HIGHEST COVERAGE OF 40-50 POPS NEAR AND WEST OF I-95. WITH SBCAPES
AS MUCH AS 4000 J/KG...MUCAPES PERHAPS NEAR 4500 J/KG IF NOT MORE
THERE IS THE RISK OF WET MICROBURSTS WHERE BOUNDARY INTERACTION
OCCURS. WE WILL INDICATE THIS IN THE HAZARDOUS WEATHER
OUTLOOK...WITH SPC INDICATING 15 PERCENT PROBABILITIES IN THEIR DAY
2 SEVERE WEATHER OUTLOOK.
SATURDAY...THE WEAKNESS IN THE RIDGE WILL CONTINUE...SUPPORTED BY A
SHORT WAVE MOVING IN LATE AND DURING THE EVENING. BUT AT THE SAME
TIME THE SUB TROPICAL ATLANTIC RIDGE AT THE SURFACE AND IN THE LOWER
LEVELS MAKES A PUSH A LITTLE FURTHER TOWARD THE AREA...WHICH IN TURN
FORCES THE INLAND TROUGH TO SHIFT A LITTLE FURTHER AWAY. FOR THAT
REASON WE HAVE TRIMMED POPS A TAD FROM FRIDAY...BUT WITH CONTINUED
HIGHER THETA-E AIR AT 850 MB AND PWATS STILL NEAR 2.2-2.3 INCHES WE
WILL MAINTAIN CHANCE POPS OF 20-40 PERCENT IN MOST LOCATIONS. 850 MB
TEMPS DROP ABOUT A DEGREE OR SO...AND THIS ALONG WITH A SLIGHT
DECREASE IN HEIGHTS ALOFT AND AN EARLIER START TO CONVECTION WITH
CONVECTIVE TEMPS OF 90-92 SUGGESTS THAT MAX TEMPS WILL REACH THE
LOWER AND MIDDLE 90S. HEAT INDICES WILL BE AS HIGH AS 105-110
DEGREES...AND YET ANOTHER HEAT ADVISORY APPEARS LIKELY.
SUNDAY...THE WESTERLIES ALOFT WILL EXTEND FURTHER SOUTHWARD AND
ENCOMPASS MOST IF NOT ALL OF THE FORECAST AREA...AS THE RIDGING
ALOFT IS SUPPRESSED FURTHER SOUTH. THIS IN TURN ALLOWS FOR THE
INLAND TROUGH TO AGAIN SHIFT BACK INTO CLOSER PROXIMITY TO THE
FORECAST AREA AS IT FORCES THE SUB TROPICAL ATLANTIC RIDGE TO PUSH
SE AGAIN. LOW LEVEL CONVERGENCE WITH THE TROUGH AND A CONTINUATION
OF AMPLE MOISTURE WILL AGAIN LEAD TO CHANCE POPS ACROSS INLAND
AREAS. SIMILAR 850 MB TEMPS AND 1000-850 MB THICKNESS VALUES TO
SATURDAY WILL SUPPORT MAX TEMPS IN THE LOWER AND MIDDLE 90S. WHEN
COMBINED WITH MIDDLE 70S DEW POINTS WE ANTICIPATE ANOTHER HEAT
ADVISORY.
TROPICAL CYCLONE EMILY WILL BE FAR TO THE SOUTH OF THE AREA DURING
THIS TIME...WITH THE MOST RECENT NHC FORECAST PLACING IT EAST OF THE
FLORIDA PENINSULA DURING THIS TIME.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
A BROAD TROUGH WILL DEVELOP ALOFT OVER THE EASTERN AND SE STATES
DURING THE EARLY TO MIDDLE PART OF NEXT WEEK...AS A COLD FRONT
ATTEMPTS TO APPROACH FROM THE NW. THE FRONT WILL MOST LIKELY RUN OUT
OF STEAM AS IT BECOMES PARALLEL TO THE WEST AND WEST-NW FLOW
ALOFT...SO A CONTINUATION OF ABOVE NORMAL TEMPS WILL AGAIN PREVAIL.
RAIN CHANCES WILL FALL AS THE DRIER FLOW ALOFT ALLOWS FOR SOME
DECREASE IN DEEP LAYERED MOISTURE. WE WILL DROP PROBABILITIES
TO 30 PERCENT MONDAY...AND TO 20 PERCENT TUESDAY THROUGH THURSDAY.
850 MB TEMPS ARE NEAR 20-21C...SO TEMPS WILL REMAIN ABOVE SEASONAL
NORMALS.
THE DEEPER WESTERLIES WILL STEER TROPICAL CYCLONE EMILY AWAY FROM
THE SE STATES DURING THE EARLY PART OF NEXT WEEK.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
WHILE VFR WEATHER WILL PREVAIL AT BOTH TERMINALS THROUGH 12Z
FRIDAY...THERE IS THE RISK OF A COUPLE OF HOURS OF MVFR CONDITIONS
IN CONVECTION LATE TODAY AND TONIGHT. FOR THAT REASON WE HAVE
CARRIED CB CLOUDS FROM 20Z-01Z AT KCHS AND FROM 20Z-03Z AT KSAV.
PROBABILITIES ARE HIGHER AT KSAV WHERE A MOISTURE AXIS WILL ALIGN
ITSELF LATER TODAY AND WHERE BEST BOUNDARY INTERACTION WILL OCCUR.
THUS WE SUSPECT THAT LATER TAF ISSUANCES WILL INDICATE A BETTER
RISK OF TSRA AT THAT TERMINAL. SW WINDS OF 8-12 KT WILL BACK
AROUND TO SOUTH WITH THE SEA BREEZE LATE THIS AFTERNOON/EVENING AS
SPEEDS INCREASE INTO THE LOWER-MID TEENS. SHOULD ANY TSRA IMPACT
THE TERMINALS...GUSTY WINDS ARE POSSIBLE.
EXTENDED AVIATION OUTLOOK...OUTSIDE OF ISOLATED TO SCATTERED AND
MAINLY DIURNAL CONVECTION...GENERALLY VFR CONDITIONS WILL PREVAIL.
&&
.MARINE...
WINDS CONTINUE TO SURGE BETWEEN 15-20 KNOTS FOR MOST AREAS THIS
MORNING...ESPECIALLY ACROSS THE CHARLESTON COUNTY WATERS. IN
ASSOCIATION WITH WINDS...SEAS WILL BUILD SLIGHTLY TODAY. ALSO
BACK SWELL FROM LOW PRESSURE FORMING OFF THE MID-ATLC COAST WILL
INFLUENCE BUILDING SEAS. COMBINED SEAS WILL BE 2-3 FT WITH 3-4 FT
OVER THE CHARLESTON COUNTY WATERS. EXPECT BOTH WINDS AND SEAS TO
REMAIN BELOW ADVISORY THRESHOLDS.
THE COASTAL WATERS WILL LIE ALONG THE WEST AND NW PERIPHERY OF THE
SUB TROPICAL ATLANTIC RIDGE FRIDAY THROUGH SATURDAY...BEFORE THE
RIDGE WEAKENS AND ALLOWS FOR AN INLAND TROUGH TO ATTEMPT TO MAKE
SOME PROGRESS CLOSER TO THE LOCAL AREA EARLY NEXT WEEK. TROPICAL
CYCLONE EMILY IS STILL FORECAST TO REMAIN OUTSIDE OF THE COASTAL
WATERS THROUGH THE FORECAST PERIOD...WITH THE LATEST FORECAST
SHOWING THE SYSTEM AT OUR LATITUDE LATE SUNDAY AND MONDAY...BUT WELL
TO THE EAST AND SE OF THE AREA.
WINDS FRIDAY THROUGH SATURDAY WILL BE SOUTHERLY...THEN VEER MORE SW
SUNDAY THROUGH TUESDAY. WIND SPEEDS WILL GENERALLY HOLD AT 15 KT OR
LESS...ALTHOUGH SEA BREEZE CIRCULATION AND NOCTURNAL LOW LEVEL
JETTING WILL OCCASIONAL BUMP WINDS UP TO AS HIGH AS 15-20 KT AT
TIMES. WHILE MUCH OF THE WAVE SPECTRUM WILL BE COMPRISED OF WIND
DRIVEN WAVES...WE COULD START TO SEE SOME LONGER PERIOD SWELLS IN
ASSOCIATION WITH EMILY THIS WEEKEND INTO EARLY NEXT WEEK. THIS MAY
ALLOW FOR SEAS REACHING AS HIGH AS 5 OR 6 FT SATURDAY NIGHT THROUGH
EARLY MONDAY ACROSS AMZ354-370 WATERS.
RIP CURRENTS...DEPENDING UPON THE EVOLUTION OF TROPICAL CYCLONE
EMILY...WE MAY BE LOOKING AT SOME LONGER PERIOD SWELLS IMPACTING THE
BEACHES LATE THIS WEEKEND INTO EARLY NEXT WEEK. THIS IN TURN COULD
RESULT IN AN ENHANCED RISK OF RIP CURRENTS.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR AUGUST 4 CHARLESTON
INTERNATIONAL AIRPORT...98/2006
DOWNTOWN CHARLESTON...100/1899
SAVANNAH INTERNATIONAL AIRPORT...101/1954
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&Hazardous weather outlook, Aug 4, 10:28 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1028 AM EDT THU AUG 4 2011 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 051430- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 1028 AM EDT THU AUG 4 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY AND PERSIST INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST WEST OF INTERSTATE 95 AND WILL BE HIGHEST BETWEEN 3 PM AND 9 PM. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. LISTEN FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...THE COMBINATION OF A NEARBY TROUGH OF LOW PRESSURE...VARIOUS BOUNDARY INTERACTIONS AND A MOIST AND UNSTABLE ENVIRONMENT WILL LEAD TO THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. THE MAIN WEATHER HAZARD WILL BE THE RISK OF DAMAGING WINDS...ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING IN HEAVY RAINS. THE MOST LIKELY TIME OF ANY SEVERE WEATHER IS BETWEEN 2 PM AND 10 PM FRIDAY. EXCESSIVE HEAT...HOT TEMPERATURES AND MODERATE HUMIDITY WILL COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES EACH AFTERNOON DURING MUCH OF THIS PERIOD. HEAT ADVISORIES WILL LIKELY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. AMZ330-350-352-354-374-051430- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1028 AM EDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-051430- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1028 AM EDT THU AUG 4 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY AND PERSIST INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST WEST OF INTERSTATE 95 AND WILL BE HIGHEST BETWEEN 3 PM AND 9 PM. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. LISTEN FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...THE COMBINATION OF A NEARBY TROUGH OF LOW PRESSURE...VARIOUS BOUNDARY INTERACTIONS AND A MOIST AND UNSTABLE ENVIRONMENT WILL LEAD TO THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. THE MAIN WEATHER HAZARD WILL BE THE RISK OF DAMAGING WINDS...ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING IN HEAVY RAINS. THE MOST LIKELY TIME OF ANY SEVERE WEATHER IS BETWEEN 2 PM AND 10 PM FRIDAY. EXCESSIVE HEAT...HOT TEMPERATURES AND MODERATE HUMIDITY WILL COMBINE TO PRODUCE HEAT INDICES AT OR ABOVE 105 DEGREES EACH AFTERNOON DURING MUCH OF THIS PERIOD. HEAT ADVISORIES WILL LIKELY BE REQUIRED. RIP CURRENTS...LONG PERIOD SWELLS ASSOCIATED WITH TROPICAL STORM EMILY MAY IMPACT THE BEACHES THIS WEEKEND INTO EARLY NEXT WEEK...POSSIBLY RESULTING IN AN ELEVATED RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:20 PM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 28 hr |
| Aug 4, 6:16 PM EDT | Special Weather Statement | CHS | Beaufort | 29 min |
| Aug 4, 6:25 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 37 min |
| Aug 4, 7:09 PM EDT | Special Weather Statement | CHS | Berkeley | 36 min |
| Aug 4, 5:35 PM EDT | Special Weather Statement | CHS | Chatham | 25 min |
| Aug 4, 6:06 PM EDT | Special Weather Statement | CHS | Tattnall | 24 min |
Nearby
Excessive Heat Warnings in South Carolina, 2011Excessive Heat Warnings in Georgia, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.